Couldn't find what you looking for?

TRY OUR SEARCH!

I'm in the process of getting off the Effexor XT 150mg after two years. My GYN prescribed it for me for hot flashes and night sweats just after I was diagnosed with an estrogen-fed breast tumor and had to get off HRT.

I'm only just now completely realizing how many issues have been related to the use of the Effexor and the hope that they are not permanent. The very nights sweats for which it was originally prescribed have gotten unbearable. My blood pressure went from being on the low side (108/70) to an average of 160/140. My brain fogs and memory loss have frightened my family more than myself -- because I really didn't tune into them until I lost not one, but two different jobs. My feeling of being disconnected from the world and unable to concentrate has only gotten worse. I went from being a perfectionist at work to someone who couldn't follow the most basic instructions. When I mentioned this to my doctor, she attributed the brain fog/memory loss and disconnection to menopause. Thank you so much to all those who wrote about the same symptoms. You give me hope that I can get better.

Since I had several months worth of meds already ordered, I've been trying to partially empty the capsules down to 37.5 (1/4) but this is not an exact science. I missed one pill yesterday morning (was planning to start skipping pills in three more days, but I can see that won't be happening). I've had nausea, nightmares, muscle aching, cramps in legs, alternating shaking chills and hot sweats, vertigo and brain fog.

Does anyone know if blood pressure goes back to normal after time?

Loading...

keep whittling the doseage down, that's all the doctor will tell you to do (unless she gets a sizeable kickback for prescribing it and is only out for money)
lucky you didnt try going cold turkey..
leg cramps are what inspired the term 'kicking the habit' in the first place (opiates originally, i think)
at least you didnt get the "lightning storms" in your head symptom.

it will pass when you rid your system of it.

good luck :-)
Reply

Loading...

Need guidance, have been on this drug for 5 years at 150mg have tried several times to come off. Now I have decided to remove 3 particles a day stay on that for 1 week then remove another three stay on that for 1 week etc etc I am desperately trying to avoid much of the nasty side effects. Does anyone know if this is the way to go. I am an intelligent woman had I realised at the beginning what this drug would do to me I would NEVER EVER have taken it. I need this rubbish out of my system. Don't care if it takes me a year to get off it I just need to be free. My doctor tells me that as I am going through menopause I need to STAY ON it...No way this drug will drive me mental. Congratulations to those others who are weaning themselves off it. No-one in "polite" society will talk about it...this forum will be my lifeline. Thank you again if anyone can help me. I do feel so alone at times, even though I have a loving family well, they are all grown up but you will know what I mean.
Reply

Loading...

I have been on effexor 150mg. I took 2 75mg tablets every morning. (generic NON time released tablets) for over 5 yrs. Reading all these comments I too was scared to come off the drug. I'm into my 3rd week of tapering and little to no side effects. The first 8 days I took 1 1/2 tablets = 112.5mg. The second 8 days I took 1 tablet = 75mg. I'm on my 3rd day of the 3rd week now and taking only 1/2 of a tablet = 37.5mg. A couple of the mornings I did have that slight dizzy feeling but other than that nothing so far. I also read DON'T skip days. It's much better to just lower the dose than skip days. Otherwise your body is going up and down from the medication. When I complete this week of 37.5mg I'm going to cut that in half and take 18.5mg for a week then try to stop taking it altogether. This should only be about a 6 week tapering off for me. I'm lucky that so far it's been quite easy for me. Don't let the stories of some of the others discourage you from trying to taper off. Everyone is different and you may not have as tough of a time as you think. I hope this is some encouraging information to help others in tapering off.
Reply

Loading...